Alert archive / Kansas / Wind Chill Advisories in 2012
Wind Chill Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 27, 2012, 10:04 PM CST for 6 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Dec 28, 2012, 12:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2012, 10:04 PM CST (04:04 UTC)
- In effect from
- Dec 28, 2012, 12:00 AM CST
- Expired
- Dec 28, 2012, 5:02 AM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Norton County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS43 KGLD 280404 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 904 PM MST THU DEC 27 2012 COZ090-KSZ001>004-013-014-NEZ079>081-281200- /O.NEW.KGLD.WC.Y.0004.121228T0600Z-121228T1600Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...BENKELMAN...TRENTON... MCCOOK 904 PM MST THU DEC 27 2012 /1004 PM CST THU DEC 27 2012/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY. * TIMING/DURATION...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL SPREAD SOUTHEAST ACROSS THE AFFECTED AREA LATE TONIGHT THROUGH MID MORNING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JTL
1 follow-up statement
861 WWUS43 KGLD 281102 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 402 AM MST FRI DEC 28 2012 COZ090-KSZ001>004-013-014-NEZ079>081-281215- /O.CAN.KGLD.WC.Y.0004.000000T0000Z-121228T1600Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...BENKELMAN...TRENTON... MCCOOK 402 AM MST FRI DEC 28 2012 /502 AM CST FRI DEC 28 2012/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS MAY BRIEFLY TOUCH ADVISORY LEVELS BUT ARE EXPECTED TO SLOWLY IMPROVE AS THE MORNING PROGRESSES. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 27, 7:00 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 27, 7:00 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MST THU DEC 27 2012 .UPDATE... ISSUED AT 557 PM MST THU DEC 27 2012 UPDATED FORECAST FOR TONIGHT TO ENLARGE THE AREA OF POSSIBLE FLURRIES. NAM/RUC AGREE WITH THE LOW LEVEL LIFT/SATURATION OCCURRING SOUTH OF HIGHWAY 24. FLURRIES WILL COME TO AN END AS THE UPPER LEVEL TROUGH AXIS MOVES THROUGH THE AREA OVERNIGHT. CURRENT FORECAST ALSO HAS WIND CHILLS WITHIN ADVISORY CRITERIA TONIGHT AND FRIDAY MORNING. WILL WAIT A FEW HOURS FOR THE NEW MODEL DATA TO COME IN BEFORE MAKING A FINAL DECISION ABOUT AN ADVISORY. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1230 PM MST THU DEC 27 2012 ANOTHER WEAK UPPER DISTURBANCE MOVES ACROSS THE AREA TONIGHT BRINGING SMALL CHANCES FOR LIGHT SNOW OR FLURRIES. TOUGH TO RULE OUT ANY LOCATION FOR FLURRIES GIVEN INCREASINGLY FAVORABLE MOISTURE...ESPECIALLY IN THE DENDRITIC LAYER WHERE TEMPERATURES ARE FAVORABLE. AT THIS TIME IT APPEARS BETTER CHANCES WILL BE ACROSS THE WESTERN AND SOUTHWESTERN PARTS OF THE FORECAST AREA. LOW TEMPERATURES AROUND ZERO NEAR MCCOOK...SINGLE DIGITS ABOVE ZERO ELSEWHERE. ON FRIDAY SHOULD SEE A DECREASE IN CLOUDINESS THROUGH THE DAY. AFTERNOON TEMPERATURES SHOULD ONLY REACH THE UPPER TEENS (MCCOOK AND NORTON AREAS) TO UPPER 20S (TRIBUNE...BURLINGTON AND CHEYENNE WELLS AREAS). WINDS THROUGH THE PERIOD GENERALLY FROM THE NORTHWEST AT 10-15 MPH. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 158 PM MST THU DEC 27 2012 FRIDAY NIGHT-SUNDAY...THE LAST OF A SERIES OF SHORT WAVE TROUGHS WILL MOVE OUT OF THE REGION FRIDAY NIGHT AS SHORT WAVE RIDGING BUILDS OVER THE AREA THROUGH MOST OF THE WEEKEND AS TROUGH DEVELOPS OVER THE SOUTHWEST CONUS. WITH WIDESPREAD SUBSIDENCE EXPECTED...STABLE MID LEVELS AND OVERALL DRY AIR MASS IN PLACE DO NOT ANTICIPATE ANY MEANINGFUL THREAT FOR PRECIPITATION DURING THE PERIOD. TEMPERATURES WILL GRADUALLY WARM THROUGH THE PERIOD...ALTHOUGH STILL AM UNSURE OF HOW MUCH REMNANT SNOW FIELD WILL HOLD BACK TEMPS. HAVE GENERALLY KEPT TEMPS ON THE COOLER SIDE OF GUIDANCE ESPECIALLY ON SUNDAY WITH POTENTIAL FOR WIDESPREAD HIGH CLOUD COVER WILL BE THE HIGHEST. IN THE EXTENDED(SUNDAY NIGHT-THURSDAY)...MEDIUM RANGE MODELS BEGIN TO DIVERGE FAIRLY QUICKLY IN THE PERIOD WITH MAIN ISSUE OF CONTENTION THE HANDLING OF SHORT WAVE TROUGH THAT WILL BE MOVING ACROSS THE SOUTHWEST CONUS. GFS AND GEM APPEAR TO BE MORE PROGRESSIVE/WEAKER WITH SYSTEM THAN 0Z ECMWF ALTHOUGH GEM DOES COME BACK TO A SIMILAR H5 TROUGH POSITION BY WEDNESDAY. GEFS MEMBERS GENERALLY SUPPORT THE OPERATIONAL RUN ALTHOUGH THERE ARE ENOUGH MEMBERS THAT MIRROR THE ECMWF TO CAUSE OVERALL LOW FORECAST CONFIDENCE IN THESE PERIODS. AS SUCH...WILL LIKELY STICK TOWARDS VARIOUS ENSEMBLE MEANS AND CONSENSUS PRODUCTS FOR BULK OF FORECASTS. 12Z ECMWF HAS MOVED INTO A BIT BETTER AGREEMENT WITH GFS FOR THE INITIAL HALF OF THE FORECAST PERIOD WITH INITIAL TROUGH BECOMING PROGRESSIVE AND NOT DEVELOPING INTO CLOSED LOW ACROSS FOUR CORNERS...BUT THEIR REMAINS A GREAT DEAL OF UNCERTAINTY FOR THE LAST HALF OF PERIOD WITH RESPECT TO STRENGTH OF TROUGH THAT DEVELOPS OVER THIS AREA. WILL KEEP MINIMAL PRECIP CHANCES ACROSS THE CWA ON MONDAY BUT GIVEN LATEST SET OF DATA...NOT ALL THAT OPTIMISTIC IN PRECIP CHANCES. FOR THE MOST PART...WILL KEEP TEMPERATURES ON THE COOLER SIDE OF GUIDANCE THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 422 PM MST THU DEC 27 2012 VFR CONDITIONS ARE FORECAST FOR THE 0Z TAFS. THE POSSIBILITY FOR FLURRIES WILL CONTINUE THROUGH MIDNIGHT AS LIFT AHEAD OF THE UPPER LEVEL TROUGH DEVELOPS JUST SOUTH OF KGLD. WAS HESITANT TO GO MVFR/IFR FOR THE CEILINGS JUST YET BASED ON THE LACK OF LOW CEILINGS DURING THE LATE AFTERNOON...LACK OF MODEL AGREEMENT WITH IFR OR MVFR CEILINGS AS WELL AS MOST OF THE LIFT BEING SOUTH OF KGLD. SO WILL KEEP THE DECK SCATTERED AT THIS TIME. CONDITIONS WILL IMPROVE FOR KGLD OVERNIGHT AS SUBSIDENCE MOVES IN BEHIND THE UPPER LEVEL TROUGH. KMCK WILL REMAIN WELL NORTH OF THE LIFT. SOME LIFT WILL MOVE OVER KMCK WITH THE TROUGH AXIS BUT SHOULD REMAIN VFR. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...99 LONG TERM...JRM AVIATION...JTL
Hazardous weather outlook, Dec 27, 7:03 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 603 PM MST THU DEC 27 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 603 PM MST THU DEC 27 2012 /703 PM CST THU DEC 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT WIND CHILLS IN THE TEENS BELOW ZERO ARE POSSIBLE TONIGHT ACROSS MOST OF THE TRI-STATE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JTL
Nearby
Wind Chill Advisories in Kansas, 2012Wind Chill Advisories in Nebraska, 2012Wind Chill Advisories in Colorado, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.